Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 8, 2005, 2:44 AM MST for Mohave County, Arizona. It took effect at Oct 8, 2005, 12:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2005, 2:44 AM MST (09:44 UTC)
- In effect from
- Oct 8, 2005, 12:00 PM MST
- Expired
- Oct 8, 2005, 8:55 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 080944 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 244 AM PDT SAT OCT 8 2005 ...STRONG COLD FRONT TO BRING STRONG WINDS TO NORTHWEST PORTIONS OF ARIZONA THIS AFTERNOON... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH NEVADA AND CALIFORNIA TODAY AND PUSH THROUGH WESTERN ARIZONA TONIGHT. SOUTHWEST WINDS WILL INCREASE DURING THE DAY WITH THE STRONGEST WINDS EXPECTED BY LATE AFTERNOON. AZZ001-003-082345- /X.NEW.KVEF.WI.Y.0001.051008T1900Z-051009T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 244 AM MST SAT OCT 8 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOME WIND PRONE AREAS MAY ALSO EXPERIENCE WIND GUSTS OVER 50 MPH. WINDS ARE EXPECTED TO SUBSIDE DURING THE LATE EVENING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PATIO FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS SHOULD BE SECURE FROM THE STRONG WINDS. $$
2 follow-up statements
000 WWUS75 KVEF 082243 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM PDT SAT OCT 8 2005 ...A STRONG COLD FRONT TO BRING STRONG WINDS TO AREA LAKES SUNDAY... AZZ002-036-CAZ029-NVZ021-090645- /X.NEW.KVEF.LW.Y.0006.051009T1700Z-051010T0200Z/ LAKE HAVASU AND FORT MOHAVE--SAN BERNARDINO COUNTY- LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 343 PM PDT SAT OCT 8 2005 /343 PM MST SAT OCT 8 2005/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY. .A STRONG COLD FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT WILL BE MOVING EAST OF THE SOUTHERN GREAT BASIN SUNDAY WILL BRING STRONG NORTH WINDS TO THE LAKE MEAD RECREATION AREA TOMORROW. WINDS ARE EXPECTED TO INCREASE DURING THE MORNING HOURS AND BECOME NORTH 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE DECREASING DURING THE EVENING HOURS. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 20 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ AZZ001-003-090400- /X.CON.KVEF.WI.Y.0001.000000T0000Z-051009T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 343 PM MST SAT OCT 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL CONTINUE INTO THIS EVENING BEFORE DECREASING BY LATE EVENING. SOME WIND PRONE AREAS MAY EXPERIENCE OCCASIONAL WIND GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PATIO FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS SHOULD BE SECURED FROM THE STRONG WINDS. $$
000 WWUS75 KVEF 090355 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 855 PM PDT SAT OCT 8 2005 .A COLD FRONT MOVING INTO SOUTHERN UTAH AND NORTHERN ARIZONA WILL LEAVE STRONG NORTH WINDS DOWN THE COLORADO RIVER VALLEY SUNDAY. AZZ001-003-090500- /X.CAN.KVEF.WI.Y.0001.000000T0000Z-051009T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 855 PM MST SAT OCT 8 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR NORTHWEST ARIZONA. SOUTHWEST WINDS HAD DECREASED THIS EVENING ACROSS NORTHWEST ARIZONA IN ADVANCE OF AN APPROACHING COLD FRONT. WINDS WILL SHIFT OVERNIGHT AND BLOW FROM THE NORTHWEST BEHIND THE FRONT AT SPEEDS BETWEEN 15 AND 25 MPH. $$ AZZ002-036-CAZ029-NVZ021-091115- /X.CON.KVEF.LW.Y.0006.051009T1700Z-051010T0200Z/ LAKE HAVASU AND FORT MOHAVE--SAN BERNARDINO COUNTY- LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 855 PM PDT SAT OCT 8 2005 /855 PM MST SAT OCT 8 2005/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY... A COLD FRONT SWEEPING ACROSS SOUTHERN NEVADA AND THROUGH NORTHWEST ARIZONA OVERNIGHT WILL BRING STRONG NORTH WINDS TO THE LAKE MEAD RECREATION AREA AND LAKE HAVASU SUNDAY. WINDS WILL SHIFT AND BLOW FROM THE NORTHWEST ACROSS THE AREA FROM LAKE MEAD DOWN THROUGH LAKE HAVASU OVERNIGHT THEN SPEEDS WILL INCREASE DURING THE MORNING HOURS AND BECOME NORTH 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 20 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ JGA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 7, 9:30 PM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Oct 7, 9:30 PM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 PM PDT FRI OCT 7 2005 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION TONIGHT AND SATURDAY. WINDS WILL INCREASE AND BECOME BREEZY TO WINDY OVER THE SOUTHERN FORECAST AREA SATURDAY WITH A SLIGHT CHANCE OF SHOWERS OVER THE NORTH. COOLER CONDITIONS WILL SETTLE OVER THE REGION SUNDAY AND COLUMBUS DAY AS GUSTY NORTH WINDS BRING COOLER AIR INTO THE AREA. && .UPDATE...THE VORTICITY FEATURES IN THE UPPER LOW CURRENTLY ALONG THE NORTHERN CALIFORNIA/OREGON COAST APPEARED TO BE A LITTLE BETTER INITIALIZED BY THE 00Z GFS. HOWEVER...BOTH THE GFS AND NAM ARE QUITE SIMILAR WITH THE GENERAL PATTERN BY 24 HOURS WITH STRONG BUT SOMEWHAT CHANNELED VORTICITY SWINGING THROUGH SOUTHERN NEVADA LATE SATURDAY AFTERNOON AND EVENING. THE GFS IS SIGNIFICANTLY LOWER ON THE WIND SPEEDS FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA THAN THE NAM AND PREFER THE LATTER GIVEN THE SPEED AND TRAJECTORY OF THE SYSTEM. UPDATED THE ZONE FORECAST TO HIGHLIGHT HIGHER WIND SPEEDS SATURDAY AFTERNOON FOR SOUTHERN NEVADA AND TO ADD THE MENTION OF SHOWERS FOR THE MOUNTAINS THROUGH THE EVENING. ALSO INCREASED WIND SPEEDS SLIGHTLY FOR SUNDAY. && .PREV DISCUSSION...400 PM PDT...MODELS CONTINUE TO SHOW A PROGRESSIVE/WEAKER SYSTEM MOVING INTO THE WEST COAST TONIGHT AND THEN ACROSS THE SOUTHERN GREAT BASIN SATURDAY. WINDS ALOFT SHOULD INCREASE OVERNIGHT AND THEN MIX TO THE SURFACE AS STRONG GUSTS LATE SATURDAY MORNING INTO THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS/GUSTS ARE EXPECTED OVER SAN BERNARDINO...EXTREME SOUTHERN NEVADA AND MOHAVE COUNTIES TOMORROW AHEAD OF A SURFACE COLD FRONT. THESE WINDS WHEN COMBINED WITH LOW RH AND HIGH FIRE DANGER HAVE PROMPTED A CONTINUATION OF THE FIRE WEATHER WATCH FOR SATURDAY. WILL NOT UPGRADE TO A RED FLAG WARNING AT THIS TIME DUE TO UNCERTAINTY AND MODEL DISAGREEMENT IN SURFACE WIND SPEEDS. ADDITIONAL ENERGY IS FORECAST TO MOVE INTO THE BASE OF THE TROUGH SATURDAY NIGHT WHICH ACTS TO BRIEFLY DEEPEN AND HOLD BACK THE TROUGH A LITTLE FURTHER WESTWARD. LITTLE IMPACT FROM THIS PRECIP WISE HOWEVER AS BOTH THE GFS/NAM FORM A CLOSED LOW OVER THE FOUR CORNERS REGION BY SUNDAY AFTERNOON WHICH JUST LEAVES A DRY RESIDUAL NORTH FLOW INTO THE CWA SUNDAY. THIS WILL KEEP A TIGHT NORTH/SOUTH SURFACE GRADIENT ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA PRODUCING STRONG/GUSTY NORTHERLY WINDS. WILL HOLD OFF ON ISSUING A LAKE WIND ADVISORY AS FORECASTED WIND SPEEDS MAY HOLD JUST BELOW CRITERIA. TEMPERATURES WILL RUN ABOVE NORMAL SATURDAY BUT COOL TO SEVERAL DEGREES BELOW NORMAL BEHIND THE COLD FRONT ON SUNDAY. && .LONG TERM...ALTHOUGH THERE ARE DISAGREEMENTS BETWEEN THE MODELS THE OVERALL SEE-SAW FOUR WAVE PATTERN HAS STRONG CORRELATION. WENT WITH MORE OF A WESTERN GFS TRACK WHICH PLACES THE LOW NEAR THE FOUR CORNERS AT THE BEGINNING OF THE EXTENDED PERIOD AND THEN TAKES IT NORTHEASTWARD INTO THE NORTHERN GREAT PLAINS BY WEDNESDAY. VAST MAJORITY OF JET ENERGY IS BEHIND THE LOW SUGGESTING THAT IT COULD DIG FURTHER SOUTH AND REMAIN OVER THE AREA LONGER THAN THE MODELS ARE SUGGESTING. SO ENDED UP DROPPING TEMPERATURES BELOW GUIDANCE FOR SUNDAY AND MONDAY AS WE WILL LIKELY STAY IN THE COOLER NORTHERLY FLOW. AFTER THAT...A WARMUP WILL BE IN THE WORKS AS A RIDGE BUILDS IN BEHIND THE EXITING LOW. WITH CURRENT THINKING THAT THE LOW MIGHT PUSH FURTHER SOUTH AND CAUSE A MORE AMPLIFIED TROUGH...FEEL THAT THE WARMUP MIGHT BE A BIT MORE THAN EXPECTED AS THE SUBSEQUENT RIDGE BUILDS IN STRONGER.&& .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FIRE WEATHER WATCH SATURDAY FIRE WEATHER ZONE 456. .AZ...FIRE WEATHER WATCH SATURDAY FIRE WEATHER ZONES 101 AND 102. .CA...FIRE WEATHER WATCH SATURDAY FIRE WEATHER ZONE 229. && ADAIR/SALMEN/BELL
Hazardous weather outlook, Oct 7, 6:40 AM MST, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 640 AM PDT FRI OCT 7 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-081300- NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- SAN BERNARDINO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY- LAKE MEAD NATIONAL RECREATION AREA-SOUTHERN CLARK COUNTY- 640 AM PDT FRI OCT 7 2005 /640 AM MST FRI OCT 7 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA...SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA ON SATURDAY AS A STRONG PACIFIC STORM SYSTEM MOVES INTO THE AREA. SOUTHWEST WINDS WILL INCREASE SATURDAY AFTERNOON OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA WITH WINDS GUSTING TO NEAR 40 MPH IN SOME AREAS. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES WILL LIKELY RESULT IN DANGEROUS FIRE WEATHER CONDITIONS SATURDAY AFTERNOON. PLEASE SEE LATEST STATEMENT FOR DETAILS. AS THE STORM MOVES EAST ON SUNDAY...IMPROVING CONDITIONS WILL BE SEEN...BUT COOL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND...BEFORE WARMING TAKES PLACE INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:43 PM MST | Lake Wind Advisory | VEF | Mohave | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.